Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 3, NWS Jacksonville, FL

January 4, 2008Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Jan 4, 2008, 10:06 AM EST for Suwannee County, Florida. It took effect at Jan 4, 2008, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2008, 10:06 AM EST (15:06 UTC)
In effect from
Jan 4, 2008, 12:00 PM EST
Expired
Jan 4, 2008, 5:00 PM EST
In force
5 hr
Issued by
NWS Jacksonville, FL

County Suwannee County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2115 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 041506
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1006 AM EST FRI JAN 4 2008

FLZ020-021-042200-
/O.NEW.KJAX.FW.W.0003.080104T1700Z-080104T2200Z/
HAMILTON-SUWANNEE-
1006 AM EST FRI JAN 4 2008

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON DUE TO 
DURATIONS OF LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM THIS AFTERNOON.

ENOUGH DRY AIR IS EXPECTED TO MIX TO THE SURFACE THIS AFTERNOON
TO CREATE RED FLAG CONDITIONS OVER THE NORTHERN SUWANNEE VALLEY
AREA. DURATIONS AT OR BELOW 35 PERCENT RH WILL BE 4 TO 5 HOURS...
WITH MINIMUM RH VALUES IN THE UPPER 20S.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY.

$$

CARROLL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 4, 9:45 AM EST, 21 minutes earlier.

Area forecast discussion, Jan 4, 9:45 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EST FRI JAN 4 2008

...MODERATING TEMPS EXPECTED THRU NEXT WEEK...

.SHORT TERM...WILL REFRESH ZONES SHORTLY TO REMOVE HEADLINES AND
FROST VERBIAGE. MAX TEMPS APPEAR TO BE ON TRACK. PATCH OF HIGH
CLOUDINESS MOVING OVER THE AREA COURTESY OF A WEAK SHORTWAVE. THICK
SC FIELD OVER THE ATLC COASTAL WATERS POISED TO CONTINUE AFFECTING
FLAGLER COUNTY THRU THE DAY. IN FACT...12Z NAM 925MB MOISTURE AND
WIND PROGS ADVECT THE CLOUD DECK ACROSS S PUTNAM AND MARION COUNTIES
THRU THE REST OF THE DAY. SUSPECT A FAIR AMOUNT OF LOW-LEVEL MIXING
WILL KEEP SKIES PARTLY CLOUDY IN THE INLAND AREAS. MAY BE ABLE TO
SEPARATE ST JOHNS COUNTY FROM FLAGLER WITH A MORE OPTIMISTIC FCST...
BUT WILL CONTINUE TO MONITOR SAT TRENDS. DUE TO THE LIGHT NATURE OF
RADAR RETURNS NE OF FLAGLER...MAY OPT TO JUST MENTION SPRINKLES AND
REMOVE 20% POPS.

&&

.AVIATION...VFR WILL PREVAIL WITH SOME CIGS ABOVE 3K FT POSSIBLE AT
KCRG LATER TODAY. HOWEVER...SUSPECT THICKEST CLOUDS WILL BE FARTHER
S SINCE CLOUD-LAYER RIDGE AXIS WILL BE PARKED OVER EXTREME N FL. AS
A RESULT...MAY NOT BE ENUF CLOUD-LAYER FLOW TO ADVECT FIELD INLAND
FARTHER N.

&&

.MARINE...WILL NEED TO EXTEND FL NEAR SHORE SMALL CRAFT ADVISORY THRU
THE AFTN. OTHERWISE...LITTLE CHANGE EXPECTED.

&&

.FIRE WEATHER...MAY NEED TO HOIST SHORT-FUSED RED FLAG WARNING FOR N
SUWANNEE VALLEY. IN ADDITION...WILL RE-EVALUATE MIN RH VALUES OVER N
ZONES AS FCST READINGS ARE VERY CLOSE TO WARNING CRITERIA.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.

GA...NONE.

AM...SMALL CRAFT ADVISORY UNTIL 4 PM SAT FOR FERNANDINA
     BEACH TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 4 PM THIS AFTN FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 4 PM THIS AFTN FOR FERNANDINA BEACH
     TO FLAGLER BEACH FL OUT 20 NM.

&&

CARROLL/WALKER
Hazardous weather outlook, Jan 4, 4:06 AM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 AM EST FRI JAN 4 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-050915-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
406 AM EST FRI JAN 4 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...HARD FREEZE WARNING CONTINUES THIS MORNING FOR INLAND SOUTHEAST
GEORGIA AND PORTIONS OF INTERIOR NORTHEAST FLORIDA...

...FREEZE WARNING CONTINUES THIS MORNING FOR REMAINDER OF NORTHEAST
FLORIDA GENERALLY WEST OF INTERSTATE 95...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

SUB-FREEZING TEMPERATURES ARE OCCURRING ONCE AGAIN ACROSS MOST
INLAND AREAS...WITH A HARD FREEZE ACROSS INLAND SOUTHEAST GEORGIA
AND INTERIOR NORTHEAST FLORIDA. AREAS OF FROST ARE ALSO PREVALENT.
PLEASE REFER TO THE LATEST NON-PRECIPITATION PRODUCT ISSUED FROM
JACKSONVILLE FOR DETAILS ON THE FREEZING TEMPERATURES FOR THE
LOCAL AREA.

THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES.
PLEASE SEE THE LATEST SURF ZONE FORECAST FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

DEESE

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.